MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036125150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, during delivery the physician decided to re-sheath the subject coil, then redeliver the subject coil into the microcatheter.The subject coil got stuck in the distal third of the microcatheter and could not be retracted.The subject coil detached whilst in the microcatheter.No further information is available.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker- updated.D9 returned to manufacturer on- updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the device was returned without the introducer sheath and transport hoop.The coil delivery wire was seen to be kinked/bent in multiple areas.The main coil was seen to be kinked/bent.The delivery wire was seen to be broken/ fractured at the detachment zone.During the functional inspection, the main coil was returned inside the microcatheter which was analyzed, and the coil was removed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that after re-sheathing the coil it was re-delivered into the microcatheter and advanced through the microcatheter.The coil got stuck in the distal third of the microcatheter and detached inside the microcatheter.Based on the device analysis it was confirmed that the coil detached due to a physical break of the delivery wire (pi wire).The device was confirmed to be in good condition prior to use and there is no evidence that a use error contributed to the reported events.The patients anatomy was noted to be moderately tortuous.An assignable cause of procedural factors will be assigned to the reported events 'main coil prematurely detached/ separated during use', 'coil jammed' and 'coil in catheter friction' and to the as analyzed 'coil jammed', 'coil delivery wire broken/fractured during use' and 'main coil kinked/bent'.The issue appears to be associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the analysed 'coil delivery wire kinked/bent' as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20758289
Report Number3008881809-2024-00558
Device Sequence Number8393226
Product Code HCG
UDI-Device Identifier07613327128291
UDI-Public(01)07613327128291(17)270423(10)24910890
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036125150
Device Lot Number24910890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER).
Patient Age69 YR
Patient SexFemale
Patient RaceWhite